MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy it was not possible to screw the devices in and the thread of both devices is defect.No part of the device broke off.According to the surgeon no harm or adverse event for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 11-may-2021: it was reported that no broken parts remained inside the patient.Although the anchor broke no parts of the device came off and the device could be removed in one part.
 
Additional Manufacturer Narrative
Complaint confirmed.-two unpackaged ar-2323bcc-1 swivelocks (no batch indicator present) were received for investigation.Visual inspection identified that the biocomposite anchor at the distal end of one swivelock had broken at the second thread.Inspection of the second returned swivelock revealed that the biocomposite anchor associated with the device was damaged/warped as well.Using digital caliper id: 011, it was determined that both anchors sustained damage at approximately 3.19mm from the distal end of the anchor.The observed condition of both anchors is most likely the result of prying/leveraging the swivelock drivers during insertion.

Brand Name
BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11872333
Report Number1220246-2021-03151
Device Sequence Number16487534
Product Code MAI
UDI-Device Identifier00888867097919
UDI-Public00888867097919
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Device Catalogue NumberAR-2323BCC-1
Device Lot Number12798092
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/07/2021
Patient Sequence Number1